Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A new solution to the word problem in the fundamental groups of alternating knots and links


Author: Mark J. Dugopolski
Journal: Trans. Amer. Math. Soc. 272 (1982), 375-382
MSC: Primary 57M05; Secondary 20F10
DOI: https://doi.org/10.1090/S0002-9947-1982-0656495-5
MathSciNet review: 656495
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new solution to the word problem for alternating knots and links is given. The solution is based on Waldhausen's algorithm, but is greatly simplified.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M05, 20F10

Retrieve articles in all journals with MSC: 57M05, 20F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0656495-5
Keywords: Alternating knots, word problem, incompressible surface
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society